Alert archive / West Virginia / Flash Flood Warnings in 2014

Flash Flood Warning 6, NWS Charleston, WV

May 13, 2014Logan County, Mingo County, West Virginia

NWS Charleston, WV issued this flash flood warning at May 13, 2014, 7:56 PM EDT for Logan County, Mingo County, West Virginia. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 13, 2014, 7:56 PM EDT (23:56 UTC)
Expired
May 13, 2014, 10:00 PM EDT
In force
2 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Logan County, WV, Mingo County, WV

The radar

The Charleston,WV radar (KRLX), 79 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 13, 10:09 PM EDTFLASH FLOODDelbarton, WVHIGH WATER CLOSED PORTIONS OF 119 WITH UP TO A FOOT OF WATER IN DELBARTON

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.9 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2014-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 204 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2014-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
204 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
1157 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

978 
WGUS51 KRLX 132356
FFWRLX
WVC045-059-140200-
/O.NEW.KRLX.FF.W.0006.140513T2356Z-140514T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
756 PM EDT TUE MAY 13 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN LOGAN COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF LOGAN...
  MINGO COUNTY IN WEST VIRGINIA...

* UNTIL 1000 PM EDT

* AT 750 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
VERY HEAVY RAIN FROM VERY SLOW MOVING THUNDERSTORMS OVER THE WARNED 
AREA. 2 TO 3 INCHES OF RAIN CAN BE EXPECTED IN A VERY SHORT PERIOD 
OF TIME FROM SOME OF THE STORMS...CAUSING FLASH FLOODING.

ALSO WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MAN...
  MALLORY...HOLDEN...DELBARTON AND CHATTAROY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3754 8198 3753 8202 3754 8207 3759 8217
      3762 8218 3762 8222 3765 8223 3765 8226
      3785 8229 3787 8178 3782 8174 3768 8177
      3766 8180 3760 8180 3751 8193

$$

05
1 follow-up statement
047 
WGUS71 KRLX 140142
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
942 PM EDT TUE MAY 13 2014

WVC045-059-140150-
/O.CAN.KRLX.FF.W.0006.000000T0000Z-140514T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MINGO WV-LOGAN WV-
942 PM EDT TUE MAY 13 2014

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN LOGAN AND
MINGO COUNTIES...

HEAVY RAIN HAS MOVED OUT OF THE AREA. AS A RESULT...THE FLASH FLOOD 
WARNING HAS BEEN CANCELLED. 

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3754 8198 3753 8202 3754 8207 3759 8217
      3762 8218 3762 8222 3765 8223 3765 8226
      3785 8229 3787 8178 3782 8174 3768 8177
      3766 8180 3760 8180 3751 8193

$$

05

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at May 13, 7:41 PM EDT, 15 minutes earlier.

Area forecast discussion, May 13, 7:41 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
741 PM EDT TUE MAY 13 2014

.SYNOPSIS...
MOIST AIR MASS WITH SCATTERED THUNDERSTORMS LINGERS THROUGH
WEDNESDAY. STRONG COLD FRONT CROSSES THURSDAY. UPPER TROUGH LINGERS
THROUGH THE WEEKEND. A COOL...CANADIAN HIGH ARRIVES EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
UPDATE...
CONVECTION IN FULL SWING ACROSS THE AREA THIS EVENING WITH
PRIMARILY HEAVY RAINMAKERS WHILE SOME OF THE STORMS OVER THE
SOUTHERN PORTION OF THE STATE IS EXPERIENCING SOME WIND GUSTS.
AS ALWAYS...LOOKING FOR LOCATIONS DEALING WITH TRAINING CONVECTION
FOR FLOODING POTENTIAL. EXPECT THE ACTIVITY TO DISSIPATE AFTER THE
SUN SETS...BUT CANNOT REMOVE THE POPS OVERNIGHT DUE TO LINGERING
BOUNDARIES.

PREVIOUS DISCUSSION...
WARM MOIST CONDITIONS CONTINUE AS THE AREA REMAINS IN SOUTHERLY FLOW
REACHING FOR NEAR RECORD TEMPERATURES. CONVECTION IS CURRENTLY
DEVELOPING OVER MUCH OF THE AREA AS A FEW CUMULUS TOWERS ARE
BEGINNING TO DEVELOP LIGHTNING. NO REAL FORCING MECHANISM
APPARENT...SO WILL LEAVE SCATTERED COVERAGE AND WILL MAINTAIN HIGH
UNCERTAINTY ON TIMING OF ANY ORGANIZED WAVES.

UPPER LEVEL WIND PROFILES DO NOT SUPPORT MUCH IN TERMS OF STRONG
ROTATING STORMS...SO THE OCCASIONAL LIGHTNING INFUSED STORM WITH
HEAVY DOWNPOURS IN AIR WITH PRECIPITABLE WATER IN THE 1.75 INCH
RANGE CAN BE EXPECTED. STORM SPEED IS LIKELY TO BE IN THE 15 TO 25
KT NORTH TO NORTHEAST MOVEMENT...SO ISOLATED FLOODING MAY BE A
CONCERN ESPECIALLY IF STORMS REPEATEDLY HIT AN AREA.

CONVECTION SHOULD DECREASE TO MORE ISOLATED COVERAGE OVERNIGHT.
EXPECTING ANOTHER WARM MUGGY NIGHT WITH LOWLAND TEMPERATURES IN
THE LOW TO MID 60S AS DEW POINTS HOVER IN THE SAME RANGE.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
SYSTEM WITH WINTER-LIKE AMPLITUDE IMPACTS THE AREA THIS PERIOD...THE
IRONY BEING THE WARM SIDE OF THIS SYSTEM FEATURES A SUMMER-LIKE
PATTERN.

UPPER LEVEL SRN STREAM S/W TROUGH LIFTS OUT OF THE DEEP S WED AND
WED NT...AND THEN SHEARS OUT THU AND THU NT...AS A NORTHERN STREAM
S/W TROUGH COMES DOWN THE BACKSIDE OF THE LARGER L/W TROUGH.  SFC
LOW TRACKS FROM THE LOWER OHIO VALLEY TO THE EASTERN GREAT LAKES
DURING THIS TIME.  THIS LEAVES THE FCST AREA IN THE WARM SECTOR WED
AND WED NT.

WED WILL START SIMILAR TO TODAY...BUT THE WARM...DRY MORNING WILL
THEN GIVE WAY TO A MORE CONVECTIVELY ACTIVE AFTERNOON COMPARED WITH
THIS AFTERNOON.  LOW LEVEL CONVERGENCE AXIS FORMS BY LATE WED OVER
WESTERN PORTION OF FCST AREA...BENEATH UP TO AROUND 2500 J/KG OF
CAPE...PW VALUES OF 1.4 TO 1.8 IN...AND LIFTED INDEX TO -2.  WITH
30 TO 40 KTS OF FLOW INCLUDING SOME DIRECTIONAL SHEAR AHEAD OF THE
SFC TROUGH...THUNDERSTORMS CAN BECOME QUITE STRONG AND HEAVY...AND
PRODUCE AT LEAST SMALL HAIL.  HAVE GUSTY WINDS AND SMALL HAIL IN THE
OHIO ZONES WED EVENING...WITH CONTINUED MENTION THERE INTO NE KY IN
THE HWO FOR POSSIBLE SVR AND EXCESS WATER.

ACTIVITY DIMINISHES WED NT IN THE E WITH LOSS OF HEATING...SO
LEADING EDGE OF LIKELY-PLUS POPS RETREATS W BEFORE ADVANCING E AGAIN
EARLY THU MORNING.  BLENDED GFS-NAM TIMING THU WITH WIDESPREAD
SHOWERS AND SOME THUNDERSTORMS CROSSING THE AREA AS THE FRONT COMES
THROUGH...INCLUDING SHOWERS FOR A SHORT TIME BEHIND THE FRONT.  HAVE
CLOSE TO AN INCH QPF DURING THE DAY THU SO WILL HAVE TO MONITOR THE
WATER SITUATION IN RELATION TO THE EARLIER CONVECTION.

PRECIPITATION MOVES OUT THU NT BUT THAT S/W ROTATING DOWN THE
BACKSIDE OF THE L/W COMES UP THE E SIDE NEGATIVELY TILTED...SO THE
CHANCE FOR SHOWERS INCREASES WITH THAT FEATURE FRI AFTERNOON.

TEMPERATURES FOR THE MOST PART CLOSE TO GUIDANCE...BUT WORKED WITH
HOURLY TEMPERATURES THU-FRI WITH THE COLD FRONT COMING THROUGH AND
THEN THE BAROCLINIC ZONE SLUGGISHLY PUSHING ON THROUGH.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
MODELS AGREE ON HAVING THE SLOWLY PROGRESSIVE AND DEEP UPPER TROUGH
MOVING ACROSS THE OHIO VALLEY FRIDAY NIGHT AND SATURDAY. THIS WILL
PUSH A SECONDARY COLD FRONT EASTWARD ACROSS THE AREA FRIDAY
NIGHT. ENOUGH UPPER SUPPORT AND MOISTURE WILL BRING AT LEAST
SCATTERED RAIN SHOWERS AS THE FRONT PUSHES ACROSS. EVEN BEHIND THE
FRONT...AT LEAST WIDELY SCATTERED SHOWERS ARE EXPECTED INTO SATURDAY
IN THE WRAPAROUND COOLER AND MOIST FLOW UNDER THE UPPER TROUGH. THE
BEST CHANCE FOR THESE POST FRONT WRAPAROUND SHOWERS WILL BE OVER THE
NORTHERN AND CENTRAL MOUNTAINS WHERE SOME UPSLOPE COMPONENT TO THE
FLOW WILL AID THE SHOWERS. SHOWERS TAPER OFF FROM WEST TO EAST
SATURDAY AFTERNOON AND EVENING...AS THE UPPER TOUGH LIFTS OUT AND
HIGH PRESSURE BUILDS IN. THIS WILL BRING DRY CONDITIONS FOR SUNDAY
INTO EARLY NEXT WEEK. FOR TEMPERATURES...WITH THE MAIN POLAR VORTEX
SITTING OVER EASTERN CANADA...A GENERAL WEST TO NORTHWEST FLOW ALOFT
WILL BRING CANADIAN HIGH PRESSURE AND COOLER THAN NORMAL
TEMPERATURES FOR THIS TIME OF YEAR DURING THIS PERIOD.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
CONVECTION IN FULL SWING ACROSS THE AREA WITH TEMPO TSRA AND
PREVAILING TSRA NOW NECESSARY AT CERTAIN TAF SITES. CKB/CRW/HTS
ARE THE CURRENT SITES MOST LIKELY TO EXPERIENCE
THUNDER...NECESSITATING THE VCTS/CB OR TSRA/CB. THUNDERSTORMS ARE
PRIMARILY HEAVY RAIN MAKERS BUT HAVE SOME HISTORY OF MODEST WIND
GUSTS .

CONVECTION TO WAVE OVERNIGHT. SOME MIST AND FOG IS
POSSIBLE...ESPECIALLY IN THE SITES RECEIVING RAIN. FOG FORECAST IS
CURRENTLY ON THE MODEST SIDE BUT MAY HAVE TO MAKE AMENDMENTS IF
THE ABOVE SCENARIO PLAYS OUT.

MORE CONVECTION FIRING UP EARLY IN THE AFTERNOON IS EXPECTED
WEDNESDAY.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z THURSDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING OF THUNDERSTORM DISSIPATION IS DIFFICULT
TO DETERMINE. FOG COVERAGE IS ALSO QUITE QUESTIONABLE DEPENDING ON
WHEN CLOUDS ARRIVE FROM THE WEST.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
EDT 1HRLY       16   17   18   19   20   21   22   23   00   01   02   03
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 00Z THURSDAY...
IFR POSSIBLE IN CONVECTION NOW INTO THURSDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...TRM/JMV/JW
NEAR TERM...26/JW
SHORT TERM...TRM
LONG TERM...JMV
AVIATION...26
Hazardous weather outlook, May 13, 11:06 AM EDT, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1106 AM EDT TUE MAY 13 2014

KYZ103-105-OHZ076-VAZ003-004-WVZ005>011-013>020-024>040-046-047-
141515-
BOYD-LAWRENCE KY-WASHINGTON-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
1106 AM EDT TUE MAY 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A POSSIBILITY OF HIGH WATER ON STREAMS...CREEKS...AND
RIVERS THURSDAY NIGHT INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

KYZ101-102-OHZ066-067-075-083>087-141515-
GREENUP-CARTER-PERRY-MORGAN-ATHENS-JACKSON OH-VINTON-MEIGS-GALLIA-
LAWRENCE OH-
1106 AM EDT TUE MAY 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND
SOUTHEAST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
THE OHIO VALLEY ON WEDNESDAY.

THERE IS A POSSIBILITY OF HIGH WATER ON STREAMS...CREEKS...AND
RIVERS THURSDAY NIGHT INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, May 13, 5:29 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
529 PM EDT TUE MAY 13 2014

WVZ015-018-025>030-034>039-132330-
BOONE WV-BRAXTON WV-CALHOUN WV-CLAY WV-FAYETTE WV-GILMER WV-
KANAWHA WV-LEWIS WV-LOGAN WV-NICHOLAS WV-RALEIGH WV-UPSHUR WV-
WEBSTER WV-WYOMING WV-
529 PM EDT TUE MAY 13 2014

...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN UPSHUR...WEBSTER...
EASTERN WYOMING...EASTERN BOONE...BRAXTON...SOUTHEASTERN CALHOUN...
CLAY...FAYETTE...SOUTHEASTERN GILMER...SOUTHEASTERN KANAWHA...
LEWIS...EXTREME EASTERN LOGAN...NICHOLAS AND RALEIGH COUNTIES UNTIL
730 PM EDT...

AT 521 PM EDT...SCATTERED STRONG THUNDERSTORMS WITH VERY HEAVY RAIN
WERE LOCATED OVER THE WEST VIRGINIA MOUNTAINS FROM RANDOLPH COUNTY
SOUTHWARD TO WYOMING COUNTY...MOVING NORTHWEST AT AROUND 12 MPH.
THESE STORMS WILL CONTINUE NORTHWESTWARD OFF THE MOUNTAINS AND INTO
THE LOWLAND COUNTIES EAST OF THE I79 CORRIDOR THROUGH 730 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

THESE WILL IMPACT THE FOLLOWING INTERSTATES...I-64 NEAR BECKLEY
BETWEEN MILE MARKERS 120 AND 132...I-79 BETWEEN MILE MARKERS 37 AND
95...THE WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 33 AND 86.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3748 8150 3778 8174 3809 8165 3853 8121
      3858 8112 3862 8108 3864 8110 3917 8058
      3917 8057 3851 8019 3825 8045 3808 8070
      3809 8088 3807 8081 3804 8082 3799 8077
      3793 8079 3745 8138 3745 8143

05
Special weather statement, May 13, 7:14 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
714 PM EDT TUE MAY 13 2014

OHZ087-WVZ005>008-013>020-024>031-034-140045-
BOONE WV-BRAXTON WV-CABELL WV-CALHOUN WV-CLAY WV-DODDRIDGE WV-
GILMER WV-HARRISON WV-JACKSON WV-KANAWHA WV-LAWRENCE OH-LEWIS WV-
LINCOLN WV-LOGAN WV-MASON WV-MINGO WV-PUTNAM WV-RITCHIE WV-ROANE WV-
WAYNE WV-WIRT WV-WYOMING WV-
714 PM EDT TUE MAY 13 2014

...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN LAWRENCE COUNTY IN
SOUTHEAST OHIO...AND SOUTHEASTERN RITCHIE...ROANE...WAYNE...WESTERN
WYOMING...SOUTHERN WIRT...BOONE...NORTHWESTERN BRAXTON...CABELL...
CALHOUN...NORTHWESTERN CLAY...SOUTHERN DODDRIDGE...GILMER...SOUTHERN
HARRISON...SOUTHERN JACKSON...KANAWHA...NORTHERN LEWIS...LINCOLN...
LOGAN...SOUTHERN MASON...MINGO AND PUTNAM COUNTIES IN WEST VIRGINIA
UNTIL 845 PM EDT...

AT 708 PM EDT...STRONG THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE
LOCATED FROM THE SOUTHERN COAL FIELDS OF WEST VIRGINIA EXTENDING
NORTHEASTWARD ALONG THE WESTERN SLOPES OF THE WEST VIRGINIA
MOUNTAINS...MOVING NORTH AT 20 MPH. EXCESSIVE RUNOFF FROM HEAVY
RAINFALL WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND
STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND FARMLAND ALONG
THE BANKS OF CREEKS AND STREAMS.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE ALSO POSSIBLE WITH A FEW
OF THESE STORMS THESE STORMS.

THIS THUNDERSTORM WILL BE NEAR MAN...BRUNO...MALLORY...AND SARAH ANN
AROUND 715 PM...AMHERSTDALE...LOGAN...WEST LOGAN...AND MOUNT GAY
AROUND 730 PM...SHARPLES AND BLAIR AROUND 745 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 4 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
135 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 116...THE WEST
VIRGINIA TURNPIKE BETWEEN MILE MARKERS 83 AND 95.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3748 8145 3747 8150 3770 8231 3778 8234
      3781 8241 3788 8243 3793 8250 3798 8246
      3800 8252 3804 8254 3842 8253 3929 8057
      3923 8018 3818 8148 3789 8160 3746 8139
      3746 8143

05

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 1:39 PM EDTSpecial Weather StatementRLXPocahontas51 min
May 13, 2:27 PM EDTFlash Flood WarningRLXPocahontas3 hr
May 13, 5:29 PM EDTSpecial Weather StatementRLXBraxton, Clay, Fayette, Lewis, Nicholas, Raleigh and 2 more2 hr
May 13, 5:45 PM EDTFlash Flood WarningRLXFayette, Nicholas2 hr
May 13, 7:14 PM EDTSpecial Weather StatementRLXBoone, Cabell, Calhoun, Gilmer, Kanawha, Lewis and 7 more91 min
May 13, 7:36 PM EDTFlash Flood WarningRLXBarbour, Braxton, Harrison, Lewis, Taylor, Upshur and 1 more84 min

Nearby

Flash Flood Warnings in West Virginia, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.